Skip to content
Includes Expert Content
Spotting for two months
avatar
Lcornwell89 posted:
I started depo provera in may of 2012 I had two shots all together and was supposed to go for my last on in late November but didn't. When I was on depo I never had a regular period only brownish colored spotting. Around the time my last shot was due I experienced what I thought was a regular period which lasted about a week and since it stopped I've been spotting red and sometimes brown for almost 2 months now and don't know why? Any suggestions?
Reply
 
avatar
David K Walmer, MD, PhD responded:
It can be a challenge to figure out what is going on after you take depoprovera. DepoP can clear from some women's bodies in the normal 3 month window and hang around for a long time in others. Progesterone-only therapy like DepoP or Norplant are associated with breakthrough bleeding much more often than hormonal contraceptives that contain estrogen, like birth control pills. The estrogen tends to stabilize the uterine lining. What your doctor does for you will depend on your goals (not bleeding, trying to get pregnant, etc.).


Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

wanting to conceive
i,m 45 and remarried we would like to have a baby but in 1990 i had a tubal ligation done, where do i start to see if they are still claped ... More
Was this Helpful?
0 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center